MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM CLIP-ON RED. DEV W/ DOVETAIL 5.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM CLIP-ON RED. DEV W/ DOVETAIL 5.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279712570
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date: (b)(6) 2022.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, while placing set screws, the surgeon used the expedium 5.5 reduction clip and driver to deploy a set screw.Once reduced, the surgeon threaded the set screw into the tulip head of the screw and moved to release the instrument from the set screw.The inner drive mechanism would not disengage from the set screw without significant force applied to the driver.During post-op inspection it was observed that set screws were not loading onto the reduction driver correctly and appeared to load on an angle.The surgery was successfully completed with 3 minutes surgical delay.There was no patient outcome.This report involves one (1) expedium spine system clip-on red.Dev w/ dovetail 5.5mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a review of the receiving inspection (ri) for approximator flex-clip was conducted identifying that lot number nw168885 was released in one batch.Batch1: released on december 16, 2016 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there are no damage or defects with approximator flex-clip.A dimensional inspection was unable to be performed due to device design.A functional test was not performed since the mating device was not returned for examination.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the approximator flex-clip would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM CLIP-ON RED. DEV W/ DOVETAIL 5.5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14396697
Report Number1526439-2022-00715
Device Sequence Number5527879
Product Code LXH
UDI-Device Identifier10705034198996
UDI-Public10705034198996
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279712570
Device Catalogue Number279712570
Device Lot NumberNW168885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPROXIMATOR FC SLEEVE; UNKNOWN LOCKING/SET SCREWS
Patient SexUnknown